Firmagon abdominal distention - Advanced Prostate...

Advanced Prostate Cancer
10,531 members12,564 posts

Firmagon abdominal distention

lsteacke
lsteacke

Hey everyone,

Is anyone familiar with a possible side effect from Docetaxel or Firmagon that would cause abdominal distention? My dad is suffering with distention and tightness in his lower abdominal causing great discomfort. Lots of burping and farting but really no relief.

5 Replies
oldestnewest

A possibility: Firmagon causes some swelling for most of us - in the area of the injection. Normally accompanied by some redness and quite painful. Takes 3-4 days to subside.

Firmagon should be given by an experienced practitioner. It’s subcutaneous and should be injected very slowly as well as being prepared and mixed properly. If your dad has an irritating or painful welt that’s one thing but if there’s a fluid build up or serious distension my bet is it was improperly administered.

After my firmagon loading dose and a few months being sore every four weeks, I switched to a 12 weekly decapeptyl shot. Much easier and better quality of life.

I have now received 10 injections. The first couple were painful and made me tired. It got easier every time, for me. I also find that if I fast for 16 hours before the injection and take a celebrex before the shot, there has been almost no discomfort. I have been told by some Doctors that I have a high threshold for pain. I also think the further away from my belly button the more discomfort I feel. I am 6'4" and 220 lbs which also may affect the side effects. Doctors agree with me when I say it but do not adjust the dosage. I can't figure it out.

My suggestion is to try different things when getting the shot. Track the locations where you get it and record which cause the most discomfort. Try fasting, as that seems to be the most consistently effective thing for me. In March, I at late at night and got the injection at 8 AM. My belly was more irritated than it had been in months. Not debilitating, but annoying.

Best

Philly

Firmagon as an injection is uncomfortable. For me, a few hours later, the pain, swelling, occasional chills and body aches start and last 3-4 days. And constipation, gas, some bloating as well. Everyone experiences it differently. I would try a light diet, lots of liquids and a stool softener if there is constipation. I use ice for the first few days for pain and then switch to heat later. If his pain worsens, he needs to seek medical care of course.

You may also like...